Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 129, NWS Boston/Norton, MA

August 17, 2010Bristol County, Norfolk County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 17, 2010, 3:08 AM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2010, 3:08 AM EDT (07:08 UTC)
Expired
Aug 17, 2010, 3:45 AM EDT
In force
37 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 11 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2010-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2010-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
933 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WUUS51 KBOX 170708
SVRBOX
MAC005-021-023-170745-
/O.NEW.KBOX.SV.W.0129.100817T0708Z-100817T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
308 AM EDT TUE AUG 17 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF NORTH ATTLEBOROUGH...
  WEST CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF BROCKTON...

* UNTIL 345 AM EDT

* AT 304 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR MANSFIELD AND 
  NORTH ATTLEBOROUGH...AND WAS MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...NORTON...EASTON...WEST
  BRIDGEWATER...BRIDGEWATER...EAST BRIDGEWATER...WHITMAN AND HALIFAX.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

&&

LAT...LON 4213 7091 4197 7086 4194 7135 4204 7136
TIME...MOT...LOC 0708Z 260DEG 32KT 4199 7121

$$

WTB
1 follow-up statement
663 
WWUS51 KBOX 170722
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
322 AM EDT TUE AUG 17 2010

MAC005-021-023-170745-
/O.CON.KBOX.SV.W.0129.000000T0000Z-100817T0745Z/
NORFOLK MA-BRISTOL MA-PLYMOUTH MA-
322 AM EDT TUE AUG 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...AND WEST
CENTRAL PLYMOUTH AND NORTHWESTERN BRISTOL COUNTIES IN SOUTHEAST
MASSACHUSETTS...

AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
EASTON...OR 7 MILES SOUTHWEST OF BROCKTON...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
BRIDGEWATER...BRIDGEWATER...EAST BRIDGEWATER...ABINGTON...WHITMAN AND
HALIFAX

LAT...LON 4213 7091 4197 7086 4194 7135 4204 7136
TIME...MOT...LOC 0722Z 260DEG 32KT 4201 7104

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 10:16 PM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, Aug 16, 10:16 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1016 PM EDT MON AUG 16 2010

.SYNOPSIS...
COLD FRONT WILL CROSS SOUTHERN NEW ENGLAND OVERNIGHT AND THEN
DISSIPATE SOUTH OF NEW ENGLAND ON TUESDAY. WEAK HIGH PRESSURE
MOVES IN FOR WEDNESDAY...THEN A COASTAL LOW PRESSURE MAY AFFECT
SOUTHERN NEW ENGLAND THURSDAY WITH MORE SHOWERS AND THUNDERSTORMS.
MAINLY DRY WEATHER IS EXPECTED FOR THE END OF THIS WEEK INTO THE
EARLY PART OF THIS WEEKEND. MORE UNSETTLED WEATHER EXPECTED EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A FEW LINGERING SHOWERS LAONG THE MA/NH BORDER BUT OTHERWISE ANY
CONVECTION ENTERING THE CONNECTICUT VALLEY HAS DISSIPATED BY THE
TIME IT CROSSED THE CENTRAL HILLS.

THE REMAINDER OF THE NIGHT LOOKS QUIET. BUT WITH THE MECHANISM OF
THE FRONT STILL MOVING THROUGH AND WITH LINGERING SBCAPE...ALTHOUGH
OVERLAYED WITH CIN...WE WILL MAINTAIN LOW-END CHANCE POPS FOR A
FEW MORE HOURS. THIS MOVES OFFSHORE OVERNIGHT WITH THE REMAINS OF
THE FRONT.

WIND FIELDS ARE RELATIVELY LIGHT BEHIND THE FRONT WITH HIGH
DEWPOINT AIR EXPECTED TO LINGER THROUGH THE NIGHT...ESPECIALLY IN
THE COASTAL PLAIN AND CAPE/ISLANDS. SO EXPECT STRATUS TO FILL
BACK IN ALONG WITH PATCHY FOG OVERNIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
FEW LEFT OVER SHOWERS POSSIBLE S COAST AND ISLANDS...OTHERWISE
EXPECT AREAS OF STRATUS AND FOG TO BURN OFF FAIRLY QUICKLY TUESDAY
MORNING AS DRIER AIR SEEPS IN. LEFT OVER MOISTURE UNDERNEATH
SUBSIDENCE INVERSION MAY TRAP MOISTURE FOR BROKEN CLOUD COVER
AROUND 5 THSD FT.

MAY STILL HAVE SOME PATCHY FOG TUESDAY NIGHT INTERIOR VALLEYS
ALONG S COAST. WENT NEAR TO A LITTLE UNDER MAV GUIDANCE FOR
TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH THURSDAY...THEN DIVERGE
INTO SEVERAL SOLUTIONS HEADING INTO THIS WEEKEND. TIMING DIFFERENCES
ALSO COMPLICATE THE FORECAST. THE GREATEST DIFFERENCES ARE IN THE
WEEKEND FORECAST WHEN THERE ARE FAIRLY MAJOR DIFFERENCES FROM RUN
TO RUN AS WELL AS AMONGST THE MODELS. DECIDED TO MINIMIZE THESE
DIFFERENCES BY USING A BLEND OF VARIOUS MODELS. USED A BLEND OF
THE 12Z GFS/00Z ECMWF.  THE LATEST NAM WAS NOT AVAILABLE BECAUSE OF
AN EQUIPMENT PROBLEM.

MODELS TRY TO NUDGE A WEAK HIGH PRESSURE EAST WEDNESDAY...BUT NOT
THINKING THERE WILL BE MUCH SUCCESS. SOUTHERN NEW ENGLAND IS BENEATH
A BROAD MID LEVEL TROUGH INTO THIS WEEKEND. THIS MEANS AT LEAST A
SLIGHT CHANCE OF SHOWERS AT JUST ABOUT ANY TIME FOR THE END OF THIS
WEEK INTO THIS WEEKEND. THERE ARE A COUPLE OF PERIOD WITH A GREATER
RISK OF THESE SHOWERS THAN OTHERS.

THE FIRST IS ASSOCIATED WITH A LOW PRESSURE OFF THE MID-ATLANTIC
COAST. THIS LOW PRESSURE IS FORECAST TO APPROACH SOUTHERN NEW
ENGLAND LATE WEDNESDAY INTO THURSDAY. GIVEN THE SLOW-MOVING MID
LEVEL FLOW...COULD SEE SOME RAINFALL LINGER INTO THURSDAY NIGHT.
THE AREAS MOST LIKELY TO SEE RAINFALL FROM THIS SYSTEM WILL BE THE
SOUTH COAST OF MA..RI AND NORTHERN CT. A HIGH PRESSURE ACROSS
EASTERN CANADA TRIES TO NUDGE IN FRIDAY...WHICH COULD TURN OUT TO
BE A DRY DAY.

THE NEXT SYSTEM COULD IMPACT SOUTHERN NEW ENGLAND THIS WEEKEND.
THE 12Z GFS IS MUCH QUICKER BRINGING THIS LOW PRESSURE EAST THAN
THE 00Z ECMWF. USED CONSENSUS TIMING FOR NOW...WITH THE GREATEST
CHANCE OF PRECIP FROM SATURDAY NIGHT INTO SUNDAY.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
OVERNIGHT...MODERATE CONFIDENCE.  AREAS OF MVFR CIGS/FOG DEVELOPING
WITH SCT AREAS OF IFR STATUS/FOG DUE TO LINGERING MOISTURE AND
LIGHT WINDS. LOW PROBABILITY OF ADDITIONAL SHOWERS AND
THUNDERSTORMS RE-FORMING OVERNIGHT.

TUESDAY...HIGH CONFIDENCE OF CONDITIONS BECOMING VFR THROUGHOUT
REGION...ALTHOUGH LINGERING MVFR/IFR UNTIL 13 OR 14Z POSSIBLE IN
SHOWERS...STRATUS AND FOG ACROSS CAPE AND ISLANDS.

KBOS TERMINAL...MVFR STRATUS LIKELY FILLING IN AGAIN TONIGHT...BUT
BREAKING UP BY DAYBREAK AS DRIER AIR SEEPS IN. HIGH CONFIDENCE OF
VFR CONDITIONS TUESDAY. GRADIENT WINDS LOOK JUST LIGHT ENOUGH TO
SUGGEST A VERY LOW CHANCE OF AN EARLY AFTERNOON SEA BREEZE.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY...MODERATE CONFIDENCE.  MAINLY VFR.  MVFR/IFR CONDITIONS
POSSIBLE IN SCT SHRA/TSRA GENERALLY TOWARDS THE SOUTH COAST
BEGINNING IN THE AFTERNOON AND CONTINUING INTO THE OVERNIGHT PERIOD.
PATCHY FOG POSSIBLE OVERNIGHT.

THURSDAY...MODERATE CONFIDENCE.  MVFR/IFR CONDITIONS POSSIBLE IN SCT
SHRA/TSRA THROUGH THE PERIOD AND PATCHY FOG OVERNIGHT.

FRIDAY...MODERATE CONFIDENCE.  MAINLY VFR.

SATURDAY...MODERATE CONFIDENCE.  MAINLY VFR.  MVFR/IFR CONDITIONS
DEVELOPING IN THE EVENING THROUGH THE OVERNIGHT IN SHRA/TSRA AND
PATCHY FOG.

&&

.MARINE...
5 FT EASTERLY SWELL JUST OFFSHORE CONTINUES...AND WILL CONTINUE
SCA FOR THE OUTER WATERS. HAD TO EXTEND INTO MASS BAY PER BUOY
OBSERVATIONS. WAVE WATCH AND SWAN MODELS LOWER SWELLS OVERNIGHT.
HAVE CONTINUED SCA TO EARLY MORNING.

TUE EXPECTING SUBSIDING SWELL.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA...BUT SHOULD BUILD THURSDAY AS A COASTAL LOW PRESSURE
APPROACHES FROM NEAR DELAWARE.  SHOWERS ARE EXPECTED TO ARRIVE LATE
WEDNESDAY INTO THURSDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT TUESDAY
     FOR ANZ250-251-254>256.

&&

SYNOPSIS...RLG/THOMPSON
NEAR TERM...WTB
SHORT TERM...THOMPSON
LONG TERM...RLG
AVIATION...WTB/RLG/THOMPSON
MARINE...RLG/THOMPSON
Hazardous weather outlook, Aug 16, 4:01 PM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT MON AUG 16 2010

MAZ005>007-013>024-026-NHZ011-012-015-RIZ001>008-172015-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
401 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>004-008>012-172015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-
401 PM EDT MON AUG 16 2010

...SEVERE THUNDERSTORM WATCH 619 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL ACROSS THE
WATCH AREA FROM MID AFTERNOON TO EARLY EVENING. FREQUENT LIGHTNING
AND VERY HEAVY...ALBEIT BRIEF...DOWNPOURS MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-172015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
401 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 16, 9:27 PM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
927 PM EDT MON AUG 16 2010

MAZ003-004-NHZ011-015-170230-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND
CENTRAL HILLSBOROUGH NH-
927 PM EDT MON AUG 16 2010

AT 925 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 3 MILES
NORTHEAST OF WARWICK...OR ABOUT 15 MILES SOUTHWEST OF
JAFFREY...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ROYALSTON...FITZWILLIAM...
  RINDGE...JAFFREY...SHARON...NEW IPSWICH...TEMPLE...GREENVILLE AND
  MASON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4291 7179 4273 7172 4266 7236 4276 7238

WTB
Special weather statement, Aug 17, 12:39 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1239 AM EDT TUE AUG 17 2010

CTZ002-003-170545-
HARTFORD CT-TOLLAND CT-
1239 AM EDT TUE AUG 17 2010

AT 1233 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.  THE
THUNDERSTORM WAS NEAR SOUTHINGTON AND WOLCOTT...MOVING EAST AT 35
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NEW BRITAIN...BERLIN...
  NEWINGTON...WETHERSFIELD...ROCKY HILL...GLASTONBURY...
  MARLBOROUGH...MANCHESTER...BOLTON...HEBRON...ANDOVER...COLUMBIA AND
  COVENTRY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4185 7232 4171 7225 4166 7226 4164 7233
      4161 7233 4158 7246 4164 7251 4162 7270
      4160 7272 4158 7279 4155 7282 4157 7284
      4155 7285 4156 7295 4164 7294 4164 7296

WTB
Special weather statement, Aug 17, 1:49 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
149 AM EDT TUE AUG 17 2010

CTZ003-004-MAZ012-RIZ001-002-170645-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER
MA-TOLLAND CT-WINDHAM CT-
149 AM EDT TUE AUG 17 2010

AT 147 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.  THE
THUNDERSTORM WAS LOCATED NEAR CHAPLIN...OR ABOUT 5 MILES NORTHEAST
OF WILLIMANTIC...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHAPLIN...ASHFORD...HAMPTON...
  EASTFORD...BROOKLYN...POMFRET...DANIELSON...KILLINGLY...PUTNAM...
  THOMPSON...FOSTER...BURRILLVILLE...GLOCESTER...SMITHFIELD...NORTH
  SMITHFIELD AND MILLVILLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4208 7155 4186 7146 4170 7218 4184 7225

WTB
Special weather statement, Aug 17, 2:53 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
253 AM EDT TUE AUG 17 2010

MAZ005-012-013-015>019-RIZ001-170730-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER
MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
253 AM EDT TUE AUG 17 2010

AT 247 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG A
LINE EXTENDING FROM BELLINGHAM TO LINCOLN...MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MEDWAY...FRANKLIN...NORTH
  ATTLEBOROUGH...PLAINVILLE...WRENTHAM...MILLIS...NORFOLK...
  MEDFIELD...FOXBOROUGH...MANSFIELD...WALPOLE...NORTON...WESTWOOD...
  SHARON...NORWOOD...EASTON...CANTON...STOUGHTON...WEST
  BRIDGEWATER...MILTON...BROCKTON...RANDOLPH...AVON...BRIDGEWATER...
  HOLBROOK...EAST BRIDGEWATER...BRAINTREE...ABINGTON...WHITMAN...
  WEYMOUTH...ROCKLAND...PEMBROKE...HINGHAM...HANSON AND HANOVER.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4190 7148 4215 7158 4227 7095 4226 7095
      4225 7096 4225 7093 4227 7090 4228 7089
      4228 7088 4201 7076

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:26 AM EDTSpecial Marine WarningBOX49 min
Aug 17, 2:44 AM EDTSpecial Marine WarningBOX61 min
Aug 17, 2:53 AM EDTSpecial Weather StatementBOXNorfolk37 min
Aug 17, 2:55 AM EDTSpecial Marine WarningBOX65 min
Aug 17, 2:59 AM EDTSpecial Marine WarningBOX61 min
Aug 17, 3:44 AM EDTSpecial Marine WarningBOX61 min
Aug 17, 3:50 AM EDTSpecial Marine WarningBOX55 min
Aug 17, 4:03 AM EDTSpecial Marine WarningBOX57 min
Aug 17, 4:11 AM EDTSmall Craft Advisory for Hazardous SeasBOX8 hr
Aug 17, 4:20 AM EDTSpecial Marine WarningBOX55 min
Aug 17, 4:48 AM EDTSpecial Weather StatementBOXBristol57 min
Aug 17, 5:20 AM EDTSpecial Weather StatementBOXBarnstable40 min
Aug 17, 5:24 AM EDTSpecial Marine WarningBOX51 min
Aug 17, 5:51 AM EDTSpecial Marine WarningBOX39 min
Aug 17, 5:55 AM EDTSpecial Weather StatementBOXBarnstable35 min
Aug 17, 7:44 AM EDTSpecial Marine WarningBOX27 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.